MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47950
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device will be returned.Reporter occupation = x-ray tech.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving the lower extremity, the wire included in a micropuncture transitionless access set separated inside the patient.Access was obtained in the right common femoral artery.The anatomy was normal and without notable calcification.The wire reportedly became knotted in the patient and as the physician manipulated the wire to remove the knot, the wire separated into multiple pieces.After "some time", all portions of the wire were successfully retrieved from the patient; although, it is unknown how the fragments were removed.The procedure was aborted at that point; however, the patient was reportedly doing well after the procedure and did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information provided: during ultrasound-guided real-time access to right common femoral artery; local anesthetic was instilled and a small incision was made using a #11 scalpel.A 21-gauge micropuncture needle was used to enter the right common femoral artery under ultrasound guidance, then a 0.018 inch wire coming with a micropuncture kit was used next.The wire was noted to have some resistance after being fed for a short distance.No pressure was applied and imaging was performed, which revealed that the wire was coiling near the level of the right common femoral artery or within it.The entire needle and wire combination was removed, however the wire was noted to have significant resistance.In the removal process, the tip of the 0.018 inch micropuncture wire fractured and was retained.A separate access site was obtained and diagnostic angiography was performed which revealed recurrent high grade stenosis to the left posterior tibial artery at ankle level.When angiography was completed, attention was turned toward removal of the retained wire in the right common femoral artery.There was significant scar tissue around the artery, which reportedly suggested the patient may have had extravasation of blood with previous angiographic procedures.The vessel was successfully dissected out.The wire was removed, including the knotted portion and a thinner portion.A plain film x-ray was taken to ensure that there were no embolized foreign materials related to that wire.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, during a procedure involving the lower extremity, the wire included in a micropuncture transitionless access set separated inside the patient.Access was obtained in the right common femoral artery.The anatomy was normal and without notable calcification.The wire reportedly became knotted in the patient and as the physician manipulated the wire to remove the knot, the wire separated into multiple pieces.After "some time", all portions of the wire were successfully retrieved from the patient.The procedure was aborted at that point; however, the patient was reportedly doing well after the procedure and did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, documentation, manufacturing instructions, and quality control data.One used wire guide was returned for investigation.A small section of wire was separated from the distal end.The section was knotted.The weld ball was present.The remaining coil was elongated.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.Cook has concluded that the most likely cause for this failure was the patient's anatomy, as it was reported that the patient had severe scarring at the access site.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10840068
Report Number1820334-2020-02093
Device Sequence Number17179194
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)230905(10)13412213
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Model NumberG47950
Device Catalogue NumberMPIS-405-SST
Device Lot Number13412213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer11/11/2020
03/01/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/03/2020
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR
Patient Weight80